Alert archive / Nevada / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Feb 1, 2008, 3:33 PM PST for 5 counties in Nevada. It took effect at Feb 2, 2008, 2:25 PM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 3:33 PM PST (23:33 UTC)
- In effect from
- Feb 2, 2008, 2:25 PM PST
- Expired
- Feb 3, 2008, 2:57 PM PST
- In force
- 25 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KLKN 012333 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 333 PM PST FRI FEB 1 2008 ...ANOTHER MAJOR WINTER STORM TO IMPACT NORTHERN AND CENTRAL NEVADA LATE SATURDAY AND SUNDAY... .ANOTHER POWERFUL WINTER STORM WILL BE MOVING INTO NORTHERN AND CENTRAL NEVADA BEGINNING LATE SATURDAY AND CONTINUING THROUGH SUNDAY. SNOW WILL START ACROSS WESTERN NEVADA SATURDAY AFTERNOON AND SPREAD ACROSS THE REST OF THE STATE SATURDAY NIGHT INTO SUNDAY. STRONG WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING OF THE SNOW CREATING HAZARDOUS TRAVEL CONDITIONS. NVZ030>032-034-036-021315- /O.UPG.KLKN.WS.A.0004.080203T0000Z-080204T0600Z/ /O.NEW.KLKN.WS.W.0004.080203T0000Z-080204T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 333 PM PST FRI FEB 1 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 PM SATURDAY TO 10 PM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 10 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL START MOVING INTO THE AREA SATURDAY AFTERNOON AND PICK UP IN INTENSITY SATURDAY NIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY SATURDAY EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 8 TO 16 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-035-037-021315- /O.UPG.KLKN.WS.A.0004.080203T0600Z-080204T0600Z/ /O.NEW.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 333 PM PST FRI FEB 1 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL START MOVING INTO THE AREA SATURDAY EVENING AND PICK UP IN INTENSITY LATER SATURDAY NIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE SATURDAY EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES IN THE VALLEYS WITH 6 TO 12 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CEC/AWG
4 follow-up statements
000 WWUS45 KLKN 021115 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 315 AM PST SAT FEB 2 2008 ...ANOTHER MAJOR WINTER STORM TO IMPACT NORTHERN AND CENTRAL NEVADA LATE TODAY AND SUNDAY... .ANOTHER POWERFUL WINTER STORM WILL BE MOVING INTO NORTHERN AND CENTRAL NEVADA BEGINNING LATE TODAY AND CONTINUING THROUGH SUNDAY. SNOW WILL START ACROSS WESTERN NEVADA THIS AFTERNOON AND SPREAD ACROSS THE REST OF THE STATE SATURDAY NIGHT INTO SUNDAY. STRONG WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING OF THE SNOW CREATING HAZARDOUS TRAVEL CONDITIONS. NVZ030>032-034-036-022315- /O.CON.KLKN.WS.W.0004.080203T0000Z-080204T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 315 AM PST SAT FEB 2 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST SUNDAY. SNOW WILL START MOVING INTO THE AREA SATURDAY AFTERNOON AND PICK UP IN INTENSITY SATURDAY NIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY SATURDAY EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 10 INCHES IN THE VALLEYS WITH 8 TO 14 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-035-037-022315- /O.CON.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 315 AM PST SAT FEB 2 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. SNOW WILL START MOVING INTO THE AREA THIS EVENING AND PICK UP IN INTENSITY AFTER MIDNIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE SATURDAY EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS...LESSER AMOUNTS ARE POSSIBLE FAR SOUTH AND NEAR THE UTAH BORDER WITH 6 TO 12 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ JMG
000 WWUS45 KLKN 022225 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 PM PST SAT FEB 2 2008 ...ANOTHER MAJOR WINTER STORM TO IMPACT NORTHERN AND CENTRAL NEVADA LATE TODAY AND SUNDAY... .ANOTHER POWERFUL WINTER STORM WILL BE MOVING INTO NORTHERN AND CENTRAL NEVADA BEGINNING LATE TODAY AND CONTINUING THROUGH SUNDAY. SNOW WILL START ACROSS WESTERN NEVADA LATE THIS AFTERNOON AND SPREAD ACROSS THE REST OF THE STATE TONIGHT INTO SUNDAY. STRONG WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING OF THE SNOW CREATING HAZARDOUS TRAVEL CONDITIONS. NVZ033-031200- /O.EXA.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 225 PM PST SAT FEB 2 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. SNOW WILL START MOVING INTO THE AREA LATER THIS EVENING AND PICK UP IN INTENSITY AFTER MIDNIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES IN THE VALLEYS AND 4 TO 8 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ030-031200- /O.EXT.KLKN.WS.W.0004.080203T0000Z-080204T0000Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 225 PM PST SAT FEB 2 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY. SNOW WILL START MOVING INTO THE AREA LATE THIS AFTERNOON AND PICK UP IN INTENSITY TONIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 8 TO 14 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ031-032-034-036-037-031200- /O.EXT.KLKN.WS.W.0004.080203T0300Z-080204T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 225 PM PST SAT FEB 2 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST SUNDAY... SNOW WILL START MOVING INTO THE AREA EARLY THIS EVENING AND PICK UP IN INTENSITY LATE IN THE EVENING. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 8 TO 14 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-035-031200- /O.CON.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 225 PM PST SAT FEB 2 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... SNOW WILL START MOVING INTO THE AREA LATER THIS EVENING AND PICK UP IN INTENSITY AFTER MIDNIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 6 TO 12 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CEC
000 WWUS45 KLKN 031124 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 324 AM PST SUN FEB 3 2008 ...ANOTHER MAJOR WINTER STORM IMPACTING REGION TODAY... .ANOTHER POWERFUL WINTER STORM WILL CONTINUE TO BRING SNOW TO MOST OF NORTHERN AND CENTRAL NEVADA THROUGH THE DAY AS AN UPPER TROUGH CROSSES THE REGION. SNOW WILL START TO TAPER OFF THIS AFTERNOON FROM WEST TO EAST. STRONG WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING OF THE SNOW CREATING HAZARDOUS TRAVEL CONDITIONS. NVZ030-040000- /O.CON.KLKN.WS.W.0004.000000T0000Z-080204T0000Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 324 AM PST SUN FEB 3 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS THE EASTERN HALF OF HUMBOLDT COUNTY THROUGH MOST OF THE DAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH THE SNOW TO CREATE NEAR BLIZZARD CONDITIONS AT TIMES ESPECIALLY OVER FAR EASTERN HUMBOLDT COUNTY. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES IN THE VALLEYS WITH 5 TO 10 INCHES IN THE MOUNTAINS. CONDITIONS WILL START TO IMPROVE BY THIS AFTERNOON AS THE SNOW AND WINDS START TO DIE OFF. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ031-032-034-036-037-040000- /O.CON.KLKN.WS.W.0004.000000T0000Z-080204T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 324 AM PST SUN FEB 3 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW WILL CONTINUE ACROSS THE REGION THROUGH THE DAY. SNOW MAY BE HEAVY AT TIMES THIS MORING BEFORE STARTING TO TAPER OFF BY THIS AFTERNOON. THE SNOW WILL COMBINE WITH SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING TO CREATE HAZARDOUS TRAVEL CONDITIONS. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 7 INCHES IN THE VALLEYS...LESSER AMOUNTS LIKELY NEAR THE UTAH BORDER AND 5 TO 10 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-033-035-040000- /O.CON.KLKN.WS.W.0004.000000T0000Z-080204T0600Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH... MCGILL 324 AM PST SUN FEB 3 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW WILL BE MOVING ACROSS THE AREA THIS MORNING AND AFTERNOON. THE SNOW WILL COMBINE WITH SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE MORNING CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES IN THE VALLEYS...WITH LESSER AMOUNTS NEAR THE UTAH BORDER AND 4 TO 8 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ JMG
000 WWUS45 KLKN 032257 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 257 PM PST SUN FEB 3 2008 NVZ013-031>037-040000- /O.CAN.KLKN.WS.W.0004.000000T0000Z-080204T0600Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 257 PM PST SUN FEB 3 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM THAT BROUGHT STRONG WINDS AND SIGNIFICANT SNOW TO MUCH OF THE REGION IS WINDING DOWN AND MOVING EASTWARD INTO UTAH. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS BUT LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$ NVZ030-040000- /O.CAN.KLKN.WS.W.0004.000000T0000Z-080204T0000Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 257 PM PST SUN FEB 3 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM THAT HAS BEEN AFFECTING THE AREA OVER THE PAST 24 HOURS IS WINDING DOWN AND MOVING OUT OF THE AREA. ISOLATED SNOW SHOWERS WILL CONTINUE THROUGH EARLY EVENING BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ CEC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 1:38 AM PST, 13 hours 55 minutes earlier.
Area forecast discussion, Feb 1, 1:38 AM PST, 13 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 138 AM PST FRI FEB 1 2008 .SYNOPSIS...DRIER CONDITIONS ARE EXPECTED TODAY THROUGH SATURDAY MORNING BEFORE ANOTHER STORM SYSTEM STARTS TO AFFECT WESTERN NEVADA BY SATURDAY AFTERNOON...THEN SPREAD THROUGHOUT THE REGION ON SUNDAY. THIS SYSTEM WILL LINGER INTO SUNDAY NIGHT WITH MORE SNOW AND GUSTY WINDS. AFTER A BRIEF RESPITE ON TUESDAY...YET ANOTHER SYSTEM WILL PUSH INTO THE REGION ON WEDNESDAY. && .SHORT TERM...TODAY THROUGH SUNDAY. ONE STORM SYSTEM EXITING THE REGION BUT ANOTHER ONE WILL BE MAKING ITS WAY IN FOR THE WEEKEND. EXPECT SOME LINGERING SNOW SHOWERS THIS MORNING MAINLY BETWEEN I-80 AND HWY 50 WITH ANY ADDITIONAL ACCUMULATIONS AN INCH OR LESS. COLDER AIR IS MOVING IN ALOFT BUT WITH PLENTY OF CLOUD COVER THE SURFACE TEMPERATURES THIS MORNING ARE REMAINING IN THE 20S TO LOWER 30S. H70 TEMPS BY THIS AFTERNOON WILL BE AROUND -15C NORTH TO -10C SOUTH. DO NOT EXPECT HIGHS TO WARM UP MUCH TODAY WITH MID 20S TO MID 30S COMMON. TONIGHT THERE COULD BE SOME BREAKS IN THE CLOUDS ALLOWING TEMPERATURES TO FALL QUICKLY WITH FRESH SNOW COVER ACROSS MUCH OF THE AREA BUT THINK READINGS SHOULD REMAIN ABOVE ZERO WITH MORE CLOUDS MOVING IN BY MORNING...ESPECIALLY NORTHERN HALF OF CWA. NEXT STORM SYSTEM WILL START TO AFFECT THE CWA SATURDAY WITH SOME WARM AIR ADVECTION AHEAD OF THE NEXT COLD FRONT. THIS SYSTEM LOOKS VERY SIMILAR TO THIS ONE EXCEPT THAT IT WILL BE LONGER LIVED AND FURTHER SOUTH. THE WORST OF THE STORM WILL LIKELY TAKE PLACE BETWEEN ABOUT 06Z-18Z SUN AS 150+KT JET MOVES ONSHORE AND NORTHERN NV ENDS UP IN LEFT EXIT REGION OF JET WITH GOOD UPPER LEVEL DIVERGENCE. WINDS WILL AGAIN COMBINE WITH SNOW WHICH COULD BE HEAVY AT TIMES TO CREATE HAZARDOUS TRAVEL CONDITIONS. MODEL QPF AMOUNTS HAVE WIDESPREAD 0.40-0.80 INCH TOTALS OVER MUCH OF CWA WITH SOME AREAS OVER AN INCH. WILL ISSUE A WINTER STORM WATCH FROM 00Z SUN- 06Z MON FOR NORTHERN HALF OF CWA AND 06Z SUN-06Z MON FOR SOUTH. THIS SYSTEM WILL BE A LITTLE COLDER AS WELL AND COULD LEAD TO HIGHER SNOWFALL RATIOS THAN CURRENT SYSTEM. JMG .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...ECMWF AND GFS IN GENERALLY GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT DIFFER ON THE STRENGTH AND POSITION OF THE SYSTEM MOVING THROUGH THE CWA WEDNESDAY. FIRST SYSTEM EXITS CWA MONDAY NIGHT FOR LINGERING MORNING SNOW SHOWERS. THEN DIRTY RIDGE BUILDS OVER THE AREA MONDAY NIGHT THEN FLATTENS AHEAD OF NEXT INCOMING SYSTEM DUE IN WEDNESDAY. FOR WEDNESDAY SYSTEM...GFS STILL HAS STRONGER DYNAMICS...THUS HIGHER QPF VALUES THAN ECMWF. HAVE LEANED TOWARD A MIXTURE OF THE TWO MODELS. BOTH MODELS FORECAST A CLIPPER ACROSS EXTREME NORTHEAST NV THURSDAY...BUT LOOKS WEAKER THAN PREVIOUS 12Z RUNS. HARMER .AVIATION...FRIDAY WILL SEE PARTIAL CLEARING WITH LINGERING SNOW FLURRIES IN THE MORNING. && LKN WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR NVZ030>032-034-036 THROUGH 15Z FRI. SNOW ADVISORY FOR NVZ035-037 FROM 00Z THROUGH 15Z FRI. WINTER STORM WATCH FOR NVZ030>032-034-036 FROM 00Z SUN TO 06Z MON. WINTER STORM WATCH FOR NVZ013-035-037 FROM 06Z SUN TO 06Z MON. &&
Hazardous weather outlook, Feb 1, 4:12 AM PST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 412 AM PST FRI FEB 1 2008 NVZ030>034-036-021300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 412 AM PST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM WILL AFFECT THE REGION SATURDAY AFTERNOON THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ACROSS NORTHERN AND CENTRAL NEVADA...THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED. SEE PRODUCT RNOWSWLKN FOR THE LATEST INFORMATION ON THIS LATEST WINTER STORM. A THIRD WEAKER SYSTEM WILL BRUSH THESE ZONES ON WEDNESDAY...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE NORTH. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER EVENTS. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-021300- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 412 AM PST FRI FEB 1 2008 .DAY ONE...TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM WILL AFFECT THE REGION SATURDAY NIGHT THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ACROSS NORTHERN AND CENTRAL NEVADA...THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED. SEE PRODUCT RNOWSWLKN FOR THE LATEST INFORMATION ON THIS LATEST WINTER STORM. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS WINTER WEATHER EVENT. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:37 AM PST | Winter Storm Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 12 hr |
Nearby
Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.